Alert archive / New York / Wind Chill Advisories in 2007

Wind Chill Advisory 7, NWS Albany, NY

February 18, 20074 states

NWS Albany, NY issued this wind chill advisory at Feb 18, 2007, 3:55 AM EST for 4 states. It took effect at Feb 18, 2007, 2:39 PM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2007, 3:55 AM EST (08:55 UTC)
In effect from
Feb 18, 2007, 2:39 PM EST
Expired
Feb 19, 2007, 12:00 PM EST
In force
21 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 24 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.9 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2007-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2007-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1614 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KALY 180855
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
355 AM EST SUN FEB 18 2007

CTZ001-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084-
VTZ013>015-182200-
/O.NEW.KALY.WC.Y.0007.070219T0500Z-070219T1500Z/
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ILION...HERKIMER...
LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...
JOHNSTOWN...AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...
WARRENSBURG...WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...
DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...
BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...
TROY...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...
CATSKILL...COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...
HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...
NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...
NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
355 AM EST SUN FEB 18 2007

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
MONDAY FOR THE MOHAWK VALLEY...LAKE GEORGE SARATOGA
REGION....GREATER CAPITAL REGION...SOUTHERN VERMONT...BERKSHIRES...EASTERN
CATSKILLS...TACONICS...MID HUDSON VALLEY...AND THE LITCHFIELD
HILLS.

ARCTIC HIGH PRESSURE WILL BE BUILDING SOUTH OF HUDSON BAY. LOW
PRESSURE WILL CONTINUE TO MOVE EAST OF NOVA SCOTIA. A STRONG
SURFACE PRESSURE DIFFERENCE BETWEEN THE TWO AIR MASSES WILL PRODUCE
BLUSTERY NORTHWEST WINDS SUNDAY NIGHT INTO MONDAY MORNING. THE
COMBINATION OF TEMPERATURES 5 ABOVE ZERO TO 10 BELOW ZERO...AND
BRISK NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH WILL
PRODUCE DANGEROUSLY COLD WIND CHILL TEMPERATURE VALUES MONDAY
MORNING.

THE WIND CHILL TEMPERATURES WILL RANGE FROM 15 DEGREES BELOW ZERO
TO 24 DEGREES BELOW ZERO OVER ULSTER...GREENE...DUTCHESS...COLUMBIA...
BERKSHIRE AND NORTHERN LITCHFIELD COUNTIES MONDAY MORNING. THE WIND
CHILLS TEMPERATURES WILL RANGE FROM 20 DEGREES BELOW ZERO TO 29
DEGREES BELOW ZERO OVER THE NORTHERN CATSKILLS...CAPITAL
DISTRICT...LAKE GEORGE NORTHERN SARATOGA REGION...CENTRAL MOHAWK
VALLEY AND SOUTHERN VERMONT MONDAY MORNING. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

NYZ032-033-182200-
/O.NEW.KALY.WC.A.0002.070219T0500Z-070219T1500Z/
NORTHERN HERKIMER-HAMILTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR
355 AM EST SUN FEB 18 2007

...WIND CHILL WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
MORNING FOR THE SOUTHERN ADIRONDACKS.

ARCTIC HIGH PRESSURE WILL BE BUILDING SOUTH OF HUDSON BAY SUNDAY
NIGHT WITH LOW PRESSURE MOVING NORTHEAST OF NOVA SCOTIA.  A STRONG
SURFACE PRESSURE GRADIENT BETWEEN THE TWO AIR MASSES WILL PRODUCE
BLUSTERY NORTHWEST WINDS SUNDAY NIGHT INTO MONDAY MORNING.  A
COMBINATION OF VERY COLD TEMPERATURES OF 5 TO 15 DEGREES BELOW ZERO
AND NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH...MAY
POTENTIALLY PRODUCE WIND CHILLS OF 30 TO 40 DEGREES BELOW ZERO
MONDAY MORNING.

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE
DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS
AND WARNINGS FOR UPDATES ON THIS SITUATION.

$$

TAW
3 follow-up statements
000 
WWUS41 KALY 181939
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
239 PM EST SUN FEB 18 2007

NYZ032-033-191015-
/O.UPG.KALY.WC.A.0002.070219T0500Z-070219T1500Z/
/O.EXB.KALY.WC.Y.0007.070219T0500Z-070219T1700Z/
NORTHERN HERKIMER-HAMILTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR
239 PM EST SUN FEB 18 2007

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
EST MONDAY...
...WIND CHILL WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST
MONDAY FOR HAMILTON AND NORTHERN HERKIMER COUNTIES. THE WIND CHILL
WATCH IS NO LONGER IN EFFECT.

ARCTIC HIGH PRESSURE WILL BE BUILDING SOUTH FROM HUDSON BAY TONIGHT
WITH LOW PRESSURE MOVING NORTHEAST OF NOVA SCOTIA. A STRONG
SURFACE PRESSURE GRADIENT BETWEEN THE TWO WEATHER SYSTEMS WILL PRODUCE
BLUSTERY NORTHWEST WINDS TONIGHT INTO MONDAY MORNING. A
COMBINATION OF VERY COLD TEMPERATURES OF 5 TO 15 DEGREES BELOW
ZERO...AND NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30
MPH...MAY POTENTIALLY PRODUCE WIND CHILLS OF 20 TO 29 DEGREES
BELOW ZERO THROUGH LATE MONDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

CTZ013-191015-
/O.EXB.KALY.WC.Y.0007.070219T0500Z-070219T1700Z/
SOUTHERN LITCHFIELD-
INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE
239 PM EST SUN FEB 18 2007

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST
MONDAY FOR SOUTHERN LITCHFIELD COUNTY.

ARCTIC HIGH PRESSURE WILL BE BUILDING SOUTH FROM HUDSON BAY TONIGHT
WITH LOW PRESSURE MOVING NORTHEAST OF NOVA SCOTIA. A STRONG
SURFACE PRESSURE GRADIENT BETWEEN THE TWO WEATHER SYSTEMS WILL
PRODUCE BLUSTERY NORTHWEST WINDS TONIGHT INTO MONDAY MORNING. A
COMBINATION OF VERY COLD TEMPERATURES OF 5 TO 10 DEGREES ABOVE
ZERO...AND NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40
MPH...MAY POTENTIALLY PRODUCE WIND CHILLS OF 15 TO 20 DEGREES
BELOW ZERO THROUGH LATE MONDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

CTZ001-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084-
VTZ013>015-191015-
/O.EXT.KALY.WC.Y.0007.070219T0500Z-070219T1700Z/
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ILION...HERKIMER...
LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...
JOHNSTOWN...AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...
WARRENSBURG...WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...
DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...
BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...
TROY...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...
CATSKILL...COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...
HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...
NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...
NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS...
HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...
JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...
BELLOWS FALLS
239 PM EST SUN FEB 18 2007

...WIND CHILL ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST MONDAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM EST MONDAY FOR THE WESTERN MOHAWK VALLEY...THE LAKE GEORGE
AND SARATOGA SPRINGS REGION...THE CAPITAL REGION AND THE SCHOHARIE
VALLEY...THE EASTERN CATSKILLS...THE LOWER HUDSON VALLEY...THE
SOUTHERN GREEN MOUNTAINS OF VERMONT...THE BERKSHIRES...AND
LITCHFIELD HILLS.

ARCTIC HIGH PRESSURE WILL BE BUILDING SOUTH FROM HUDSON BAY TONIGHT
WITH LOW PRESSURE MOVING NORTHEAST OF NOVA SCOTIA. A STRONG
SURFACE PRESSURE GRADIENT BETWEEN THE TWO WEATHER SYSTEMS WILL PRODUCE
BLUSTERY NORTHWEST WINDS TONIGHT INTO MONDAY MORNING. A COMBINATION
OF VERY COLD TEMPERATURES OF MINUS 5 TO 10 DEGREES ABOVE
ZERO...AND NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35
MPH...MAY POTENTIALLY PRODUCE WIND CHILLS OF 15 TO 24 DEGREES
BELOW ZERO THROUGH LATE MONDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
KL/JQ
000 
WWUS41 KALY 190850
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
350 AM EST MON FEB 19 2007

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-191700-
/O.CON.KALY.WC.Y.0007.000000T0000Z-070219T1700Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
350 AM EST MON FEB 19 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY FOR THE
CAPITAL REGION AND SCHOHARIE VALLEY...THE LAKE GEORGE AND SARATOGA
SPRINGS REGION...THE MOHAWK VALLEY AND SOUTHERN ADIRONDACKS...THE
EASTERN CATSKILLS...THE MID HUDSON VALLEY...THE BERKSHIRES...THE
LITCHFIELD HILLS AND SOUTHERN VERMONT..

ARCTIC HIGH PRESSURE WILL BE CRESTING OVER THE REGION TODAY...
WHILE A STRONG LOW PRESSURE SYSTEM PASSES TO THE SOUTH OF NOVA
SCOTIA. THE STRONG PRESSURE GRADIENT BETWEEN THESE TWO WEATHER
SYSTEMS WILL PRODUCE BLUSTERY NORTHWEST WINDS ACROSS THE REGION
THIS MORNING. THE COMBINATION OF THESE GUSTY WINDS AND VERY COLD
TEMPERATURES OF 10 BELOW ZERO TO 10 ABOVE ZERO...WILL PRODUCE
DANGEROUSLY COLD WIND CHILL TEMPERATURES OF 15 TO 29 DEGREES
BELOW ZERO THROUGH NOON.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS41 KALY 191703
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1203 PM EST MON FEB 19 2007


CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-191815-
/O.EXP.KALY.WC.Y.0007.000000T0000Z-070219T1700Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
1203 PM EST MON FEB 19 2007

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES HAVE
RISEN AND WINDS HAVE DIMINISHED IN MOST AREAS...SO WIND CHILLS
WILL RANGE BETWEEN 10 BELOW ZERO AND 1- ABOVE ZERO THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind chill advisory went out at Feb 17, 8:10 PM EST, 7 hours 45 minutes earlier.

Area forecast discussion, Feb 17, 8:10 PM EST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION...AMENDED
NATIONAL WEATHER SERVICE ALBANY NY
810 PM EST SAT FEB 17 2007

.SHORT TERM /TONIGHT /...
TEMPS REALLY THWARTING ME NOW. ONCE AGAIN KALB IS ABOUT THE COLDEST
PLACE IN OUR CWA...WHILE THE WIND STILL BLOWS AT KGFL DOWN TO 14
LOCALLY SO WILL TRY TRY AGAIN. THICKER CLOUDS SHOULD MOVING IN TO
PUT A HALT ON TEMPS. GO ABOUT 10 LOCALLY AND TO OUR IMMEDIATE EAST.
NO OTHER CHANGES.

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.

**************PREVIOUS AREA FORECAST DISCUSSION*****************

.SYNOPSIS...AFTER A BRIEF BREAK FROM THE BITTER COLD...ANOTHER COLD
FRONT WILL APPROACH THE REGION FROM THE WEST ON SUNDAY...PRECEDED
AND ACCOMPANIED BY SNOW SHOWERS AND FLURRIES FROM LATE
TONIGHT...INTO SUNDAY MORNING. SOME LAKE EFFECT SNOW MAY ALSO OCCUR
INTO SUNDAY AFTERNOON ACROSS THE SOUTHERN ADIRONDACKS AND WESTERN
MOHAWK RIVER VALLEY. BEHIND THIS FRONT...ANOTHER BLAST OF BITTER
COLD ARCTIC AIR WILL POUR INTO THE REGION SUNDAY NIGHT...AND LINGER
INTO MONDAY. A WARM FRONT WILL THEN APPROACH FROM THE SOUTHWEST ON
TUESDAY...ACCOMPANIED BY MORE SNOW SHOWERS...AND ALLOWING FOR MUCH
MILDER TEMPERATURES FOR THE MID WEEK PERIOD.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
TONIGHT...SERIES OF VORT LOBES AROUND MAIN UPPER LEVEL TROUGH WILL
CONTINUE TO MOVE EAST/NORTHEAST OVERNIGHT...WITH ONE EXPECTED TO
TRAVERSE THE REGION AFTER MIDNIGHT. THIS SHOULD SERVE TO RAPIDLY
INCREASE THE CLOUDS AROUND...AND JUST AFTER SUNSET...AND ALLOW FOR
LIGHT SNOW/SNOW SHOWERS TO OVERSPREAD THE REGION BEFORE MIDNIGHT.
THUS...HAVE INDICATED HIGH CHC POPS FOR MOST AREAS...WITH A BIT LESS
WELL TO THE SE. EXPECT SNOWFALL AMTS TO RANGE FROM A COATING...UP TO
2 INCHES NEAR THE CAPITAL REGION...WITH LESS TO THE S AND SE.
ACROSS NORTHERN AREAS...EXPECT 1 TO 3 INCHES...WITH PERHAPS SLIGHTLY
HIGHER AMOUNTS ACROSS HERKIMER COUNTY...WHERE SOME ADDED LAKE
MOISTURE MAY BE SQUEEZED OUT. AS FOR MINS...GENERALLY KEPT THEM
ABOVE 20 FOR MOST AREAS S AND E OF THE CAPITAL REGION...WITH MID
TEENS ELSEWHERE...WITH SOME MINS OCCURRING WHEN SNOWFALL BEGINS...AS
TEMPS COOL CLOSER TO WET BULBS.

SUNDAY...AFTER SOME LINGERING LIGHT SNOW IN THE MORNING...EXPECT
AREAL COVERAGE/NATURE TO BECOME MORE SHOWERY...AS DIGGING SHARP
UPPER LEVEL TROUGH APPROACHES FROM W. THIS COULD LEAD TO SOME
SCATTERED SNOW SHOWERS...AND PERHAPS AN EMBEDDED HEAVIER SQUALL...AS
LOW LEVEL INSTABILITY IS MAXIMIZED IN THE MIDDAY/EARLY AFTERNOON
HOURS. THIS COULD PRODUCE ISOLATED ADDITIONAL AMOUNTS OF AN INCH OR
TWO. OTHERWISE...MAX TEMPS WILL MOST LIKELY OCCUR AROUND...OR
SHORTLY AFTER NOONTIME...REACHING THE LOWER 30S FROM THE CAPITAL
REGION S...WITH 20S TO THE N/W...AND ONLY TEENS ACROSS HIGHER
TERRAIN OF N/W. TEMPS SHOULD THEN BEGIN TO DROP BY LATE
AFTERNOON...AS NW WINDS RAPIDLY INCREASE...AND BECOME QUITE GUSTY
YET AGAIN.

SUN NT...SOME LINGERING SNOW SHOWERS/FLURRIES POSSIBLE EARLY...THEN
AREAL COVERAGE SHOULD DECREASE EVEN FURTHER...AND REMAIN LIMITED TO
WESTERN CATSKILLS...AND EXTREME WESTERN MOHAWK VALLEY...AS SOME LES
IS POSSIBLE. HOWEVER...CONDITIONS FAVORABLE FOR SIGNIFICANT LES BAND
DEVELOPMENT WILL DIMINISH THROUGH THE NIGHT...AS LOW LEVEL FLOW
VEERS TO A MORE NNW DIRECTION...THUS LIMITING THE OVER WATER
TRAJECTORY NEEDED TO ADD MOISTURE/INSTABILITY TO THE LOW
LEVELS...AND ALSO AS THE INVERSION LOWERS RAPIDLY BEHIND DEPARTING
UPPER LEVEL TROUGH. THUS...WILL ONLY INDICATE CHC POPS FOR SOUTHERN
HERKIMER CO...THE SCHOHARIE VALLEY...AND CATSKILL REGION...BUT WILL
LIMIT OVERALL ACCUMS. THE BIGGER STORY WILL BE A RETURN TO BITTER
COLD...ESP BY MON AM...AS BRISK NNW WINDS COMBINE WITH RAPIDLY
LOWERING TEMPS...TO PRODUCE WIDESPREAD WIND CHILLS OF 10 TO 20 BELOW
ZERO...WITH SOME LOWER READINGS POSSIBLE ACROSS HIGHER ELEVATIONS.
ACTUAL MIN TEMPS SHOULD OCCUR AROUND...OR EVEN JUST AFTER
12Z/MON...WHICH SHOULD RANGE FROM THE TEENS BELOW ZERO ACROSS THE
HIGHER TERRAIN OF SOUTHERN ADIRONDACKS...TO AROUND ZERO WITHIN THE
CAPITAL REGION...AND SINGLE DIGITS WITHIN THE LOWER/MID HUDSON
VALLEY. WILL HIGHLIGHT THE VERY LOW WIND CHILLS IN OUR HWO/HAZARDOUS
WEATHER OUTLOOK/PRODUCT.

MON...REMAINING COLD...WITH BRISK WINDS. EXPECT MAXES TO GENERALLY
REMAIN BETWEEN 10 AND 15 ABOVE IN MOST VALLEY LOCALES...EXCEPT A BIT
WARMER IN THE LOWER HUDSON VALLEY. MEANWHILE...MANY HIGHER
ELEVATIONS IN THE SOUTHERN ADIRONDACKS...THE SOUTHERN GREEN
MOUNTAINS...AND NORTHERN BERKS SHOULD REMAIN UNDER 10 ABOVE FOR
MAXES. THESE LOW TEMPS...COMBINED WITH GUSTY WINDS...WHICH COULD
REACH 40-45 MPH AT TIMES...SHOULD KEEP WIND CHILLS BELOW ZERO
THROUGH MUCH OF THE DAY.

MON NT...BRIEF PERIOD OF DECOUPLING POSSIBLE EARLY...BEFORE CLOUDS
AND WIND INCREASE AHEAD OF STRONG WARM ADVECTION PATTERN...AND
40-50KT LOW LEVEL JET NOSING TOWARD EASTERN NYS FROM THE WSW. WILL
TRY AND INDICATE MIN TEMPS BEFORE 06Z...WHICH SHOULD BE WELL BELOW
ZERO ACROSS NORTHERN AREAS...INTO VT AND MA...AND ZERO T0 10 ABOVE
ELSEWHERE. TEMPS MAY RISE LATER AT NIGHT...BUT ALONG WITH
THAT...EXPECT SOME LIGHT SNOW TO DEVELOP...ESP FOR AREAS NEAR AND
NORTH OF THE MOHAWK RIVER...JUST BEFORE DAYBREAK. THIS COULD
ADVERSELY IMPACT THE MORNING COMMUTE ON TUES.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
TUE/TUE NT...WARM FRONT PASSES THROUGH...WITH MUCH MILDER SFC
TEMPS...WHICH SHOULD REBOUND INTO THE 30S IN MANY PLACES...AND
POSSIBLY NEAR 40 ACROSS THE LOWER MID HUDSON VALLEY. SOME SNOW
SHOWERS WILL OCCUR...ESP EARLY TUE AHEAD OF THIS WARM FRONT...WITH
HIGHEST CHC FOR AREAS NEAR AND N OF THE MOHAWK RIVER. AGAIN...AS
MENTIONED ABOVE...THIS COULD ADVERSLY IMPACT THE MORNING COMMUTE.
WILL THEREFORE INDICATE CHC POPS TO THE N...AND SLIGHT CHC A BIT
FURTHER TO THE S.

WED-THU...CURRENT 00Z/17 MREFS AND CMCEPS HINT THAT SOUTHERN STREAM
SYSTEM...WHICH WAS ORIGINALLY SUPPOSED TO PHASE WITH INCOMING
NORTHERN STREAM SYSTEM...WILL GET HUNG UP OVER SW US...AND SINK S
INTO MEXICO WHILE WEAKENING. THUS...AS OF RIGHT NOW...IT APPEARS AS
IF WE WILL BE DEALING WITH ONLY ANOTHER NORTHERN STREAM/CLIPPER
SYSTEM...WITH LITTLE GULF/ATLANTIC INFLOW. WILL INDICATE CHC POPS
FOR WED NT/THU PERIOD...FOR SNOW ACROSS NORTHERN AREAS...AND FOR
RAIN OR SNOW ACROSS FAR S...WHERE MAX TEMPS SHOULD CLIMB TO NEAR 40.

THU NT-SAT...OTHER THAN SOME POSSIBLE LES ISSUES...WHICH SHOULD BE
RATHER WEAK GIVEN MILDER OVERALL MILDER 850 TS...AND A MORE
NORTHERLY LOW LEVEL FLOW...THUS ONLY MINIMALLY TRAVERSING THE
LAKES...SHOULD BE FAIR...BUT CHILLY. MOST MAXES SHOULD REMAIN IN THE
MID 20S TO LOWER 30S FROM THE CAPITAL REGION N AND W...WITH
MID/UPPER 30S FURTHER TO THE S AND E. NEXT SYSTEM MAY APPROACH FOR
LATER NEXT WEEKEND...AND WILL INDICATE SOME CLOUDS FOR SAT.

&&

.AVIATION /20Z-18Z/...
MAINLY VFR CONDITIONS EXPECTED THROUGH THIS EVENING...THEN MVFR
CONDITIONS AT KGFL AND KALB THROUGH THE END OF PERIOD WITH VFR
CONDITIONS CONTINUING AT KPOU. AS LOW PRESSURE MOVES THROUGH MID
ATLANTIC REGION TONIGHT AND ARCTIC FRONT STARTS TO DROP SOUTH FROM
CANADA EXPECT AN AREA OF SNOW SHOWERS TO DEVELOP WHICH SHOULD IMPACT
KALB AND KGFL WITH 5SM -SHSN OVC025 CONDITIONS DURING THE SECOND
HALF OF THE NIGHT INTO SUNDAY MORNING. AT THIS POINT EXPECT KPOU TO
HAVE NOTHING MORE THAN A FEW FLURRIES. WINDS WILL BECOME LIGHT AND
VARIABLE TONIGHT AND THEN BECOME WEST TO NORTHWEST AT 8-12 KTS
SUNDAY MORNING.

&&

.HYDROLOGY...
RIVERS HAVE WELL BELOW NORMAL FLOWS WITH CONSIDERABLE AMOUNTS OF ICE
IN THE CHANNELS. THE ICE EFFECTS WILL PERSIST ON GAGES THROUGHOUT
THE NEXT SEVERAL DAYS. COLD TEMPERATURES...AND MINIMAL QPF ARE
EXPECTED INTO EARLY NEXT WEEK. THEN...TEMPERATURES ARE EXPECTED TO
MODERATE BY MID WEEK. SOME MINOR SNOWMELT POSSIBLE ESPECIALLY IN THE
VALLEYS AND ACROSS SOUTHERN PORTIONS OF THE HSA. STORM NEXT WEEKEND
WILL NEED TO BE MONITORED CLOSELY ESPECIALLY IF A TREND TO WARMER
TEMPERATURES AND MORE LIQUID PRECIPITATION CONTINUES.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&

SHORT TERM...KL
LONG TERM...KL
AVIATION...QUINLAN
HYDROLOGY...QUINLAN
Hazardous weather outlook, Feb 17, 4:05 PM EST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
405 PM EST SAT FEB 17 2007

CTZ001-MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063-
082>084-VTZ013-014-181200-
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
405 PM EST SAT FEB 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREEN MOUNTAINS OF
SOUTHERN VERMONT...THE BERKSHIRES...NORTHERN LITCHFIELD
COUNTY...THE SOUTHERN ADIRONDACKS...THE LAKE GEORGE NORTHERN
SARATOGA REGION...THE CENTRAL MOHAWK AND SCHOHARIE VALLEYS...NORTHERN
TACONICS...AND EASTERN CATSKILLS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

VERY COLD TEMPERATURES AND NORTHWEST WINDS OF 10 TO 20 MPH MAY
PRODUCE WIND CHILLS OF 15 TO 29 DEGREES BELOW ZERO MONDAY MORNING.
A WIND CHILL ADVISORY MAY BE NEEDED SUNDAY NIGHT INTO MONDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

CTZ013-NYZ049-050-052-053-059-060-064>066-VTZ015-181200-
SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-EASTERN WINDHAM-
405 PM EST SAT FEB 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT...MID
HUDSON VALLEY...THE SOUTHERN TACONICS...EASTERN WINDHAM COUNTY IN SOUTHERN
VERMONT AND SOUTHERN LITCHFIELD COUNTY.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:55 AM ESTWind Chill WatchALYHamilton, Herkimer11 hr

Nearby

Wind Chill Advisories in New York, 2007Wind Chill Advisories in Vermont, 2007Wind Chill Advisories in Connecticut, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.